MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number H74939031403010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter facility name-(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient was placed under local anesthesia and underwent angiography which revealed occlusion in the c1 segment of the right internal carotid artery.An 8f mach1 guide catheter was exchanged and placed at the ostial of internal carotid artery.Along the guide catheter, the guidewire was advanced to the cavernous sinus in the internal carotid artery.A 2.0x15 non-boston scientific (bsc) balloon, a 3x20 balloon, and a 4.0mmx30mmx135cm (4f) sterling balloon were advanced over guidewire for dilation.However, the 4.0mmx30mmx135cm (4f) sterling burst and was replaced with another of same device.The balloon was inflated twice, and the occlusion was obviously improved.After the balloon catheter was removed, an ez filterwire was placed at 2cm distal to the lesion followed by placing a 7x40 wallstent and completing the procedure.There were no complications reported and the patient condition following procedure was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient was placed under local anesthesia and underwent angiography which revealed occlusion in the c1 segment of the right internal carotid artery.An 8f mach1 guide catheter was exchanged and placed at the ostial of internal carotid artery.Along the guide catheter, the guidewire was advanced to the cavernous sinus in the internal carotid artery.A 2.0x15 non-boston scientific (bsc) balloon, a 3x20 balloon, and a 4.0mmx30mmx135cm (4f) sterling balloon were advanced over guidewire for dilation.However, the 4.0mmx30mmx135cm (4f) sterling burst and was replaced with another of same device.The balloon was inflated twice, and the occlusion was obviously improved.After the balloon catheter was removed, an ez filterwire was placed at 2cm distal to the lesion followed by placing a 7x40 wallstent and completing the procedure.There were no complications reported and the patient condition following procedure was stable.It was further reported that the 85% stenosed target lesion was located in the moderately tortuous and moderately calcified internal carotid artery.Also, the balloon burst at 8 atmospheres during the initial inflation.
 
Additional Manufacturer Narrative
E1.Initial reporter facility (b)(6) hospital.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.Functional testing was performed by inflating the device to rated burst pressure and it was able to hold pressure.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis could not confirm the reported rupture.E1.Initial reporter facility name-(b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to correct the model number and unique identifier (udi) # in response to an fda request.Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.Functional testing was performed by inflating the device to rated burst pressure and it was able to hold pressure.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis could not confirm the reported rupture.E1: initial reporter facility name: (b)(6) hospital.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18311093
Report Number2124215-2023-70304
Device Sequence Number6832626
Product Code DQY
UDI-Device Identifier08714729756972
UDI-Public(01)08714729756972(17)260319(10)31261736
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model NumberH74939031403010
Device Catalogue Number24690
Device Lot Number0031261736
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer12/14/2023
01/30/2024
06/12/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date12/15/2023
01/31/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight86 KG